Alert archive / Georgia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 276, NWS Atlanta, GA

August 3, 2020Gilmer County, Gordon County, Pickens County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 3, 2020, 1:54 PM EDT for Gilmer County, Gordon County, Pickens County, Georgia. It was in force for 51 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2020, 1:54 PM EDT (17:54 UTC)
Expired
Aug 3, 2020, 2:45 PM EDT
In force
51 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Gilmer County, GA, Gordon County, GA, Pickens County, GA

The radar

The Atlanta radar (KFFC), 134 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 2:09 PM EDTTSTM WND DMG4 Nw Hinton, GAUPWARDS OF 25 TREES REPORTED DOWN ACROSS THE NORTHWESTERN PORTION OF PICKENS COUNTY.
Aug 3, 2:10 PM EDTTSTM WND DMG1 Sse Blaine, GAA FEW TREES AND POWER LINES DOWNED ON TILLEY RD.
Aug 3, 2:10 PM EDTTSTM WND DMG2 Nnw Blaine, GA7-10 TREES TAKEN DOWN NEAR INTERSECTION OF HWY 136 AND OLD POST TRAIL.
Aug 3, 2:15 PM EDTTSTM WND DMG1 Wsw Talking Rock, GAA FEW TREES AND POWER LINES DOWNED ON ANTIOCH CHURCH RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 988 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
988 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

270 
WUUS52 KFFC 031754
SVRFFC
GAC123-129-227-031845-
/O.NEW.KFFC.SV.W.0276.200803T1754Z-200803T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
154 PM EDT Mon Aug 3 2020

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southwestern Gilmer County in north central Georgia...
  Southeastern Gordon County in northwestern Georgia...
  Northwestern Pickens County in north central Georgia...

* Until 245 PM EDT.

* At 152 PM EDT, a severe thunderstorm was located over Ranger, or 12
  miles east of Calhoun, moving northeast at 25 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated. At 145 PM EDT, public reported tennis 
           ball-sized hail on Fairmount Highway in Gordon County.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Ellijay, East Ellijay, Talking Rock, Fairmount, Ranger, Talona,
  Blaine, Oakman, Hinton and Roundtop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3452 8436 3442 8476 3452 8482 3459 8471
      3459 8468 3458 8468 3458 8465 3463 8465
      3472 8451
TIME...MOT...LOC 1752Z 243DEG 23KT 3449 8474 

HAIL...1.75IN
WIND...60MPH
 
$$
2 follow-up statements
036 
WWUS52 KFFC 031815
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
215 PM EDT Mon Aug 3 2020

GAC129-031825-
/O.CAN.KFFC.SV.W.0276.000000T0000Z-200803T1845Z/
Gordon GA-
215 PM EDT Mon Aug 3 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GORDON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3452 8436 3448 8464 3463 8465 3472 8451
TIME...MOT...LOC 1815Z 243DEG 23KT 3456 8458 

$$

GAC123-227-031845-
/O.CON.KFFC.SV.W.0276.000000T0000Z-200803T1845Z/
Gilmer GA-Pickens GA-
215 PM EDT Mon Aug 3 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHWESTERN GILMER AND NORTHWESTERN PICKENS COUNTIES...

At 215 PM EDT, a severe thunderstorm was located near Roundtop, or 10
miles northwest of Jasper, moving northeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Ellijay, East Ellijay, Talking Rock, Talona, Blaine and Roundtop. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3452 8436 3448 8464 3463 8465 3472 8451
TIME...MOT...LOC 1815Z 243DEG 23KT 3456 8458 

HAIL...1.00IN
WIND...60MPH
 
$$
546 
WWUS52 KFFC 031836
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
236 PM EDT Mon Aug 3 2020

GAC123-227-031845-
/O.EXP.KFFC.SV.W.0276.000000T0000Z-200803T1845Z/
Gilmer GA-Pickens GA-
236 PM EDT Mon Aug 3 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GILMER AND
NORTHWESTERN PICKENS COUNTIES WILL EXPIRE AT 245 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 3452 8436 3448 8464 3463 8465 3472 8451
TIME...MOT...LOC 1835Z 243DEG 23KT 3461 8445 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 12:45 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 3, 12:45 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1245 PM EDT Mon Aug 3 2020

.UPDATE FOR AVIATION...

PREV DISCUSSION... /Issued 955 AM EDT Mon Aug 3 2020/

UPDATE...
No significant changes to the forecast for this afternoon as
a flair-up of showers and storms looks to be in the cards. The
threat for a few strong to severe storms will continue with
damaging winds the main hazard along with periods of heavy rain,
possibly leading to localized flooding.

BDL

&&

SHORT TERM /Today through Tuesday/...

A broad upper level trough is positioned over the eastern CONUS,
spanning from the Great Lakes region southward to the Gulf Coast.
This trough will persist over the area well beyond the short term
period. With north and central Georgia currently positioned to the
east of the trough axis, southwesterly flow aloft has set up over
the area, allowing for a gradual moisture return. At the surface, a
convergence zone is positioned across the I-85 corridor, and is
expected to remain in place throughout the day today. Light showers
along this boundary are currently entering into west Georgia, and
precipitation chances along the boundary will gradually increase
this morning.

Meanwhile, Isaias is centered near the northeast Florida coast as
the morning begins, and is expected to continue skirting along the
Florida/Georgia coast today before reaching the South Carolina coast
tonight. As Isaias nears the upper trough, it will rapidly
accelerate northeastward along the Atlantic coast from Monday night
into Tuesday and should be far from our forecast area on Tuesday.
While the bulk of the enhanced moisture associated with Isaias is
expected to remain to the east of the forecast area, southwest
flow aloft to the east of the trough axis has nonetheless allowed
for moisture return across Georgia, with precipitable water
values mainly ranging from 1.6 to 1.8 inches.

While direct impacts associated with Isaias will be minimal,
primarily likely PoPs are forecast this afternoon as the storm
draws closest to our area. The highest rain chances are expected
to be co-located with the boundary stalled near the I-85 corridor.
The highest rainfall totals are also forecast parallel to this
boundary, where rainfall amounts over 1 inch could be observed
over the course of the day. Some isolated instances of flash
flooding could also be possible if strong, heavy rain producing
cells train over a common area, leading to locally higher QPF.
Low-level shear and deep-layer bulk shear values in the vicinity
of this boundary in north Georgia are higher than what is
typically observed this time of year, which will lead to a
marginal risk for severe weather in north Georgia. With this
enhanced shear but fairly modest SBCAPE this afternoon, damaging
wind gusts will be the primary threat associated with any severe
thunderstorms that occur. Frequent lightning and the
aforementioned locally heavy rainfall will also be observed with
any stronger storms.

As Isaias moves away from the area late Monday night, rain chances
will quickly diminish as drier air filters into the area behind the
storm. A weak cold front associated with the upper trough will also
enter northwest Georgia on Tuesday and slowly push south and east
through the area over the course of the day. A slightly cooler,
drier airmass is expected to filter into the area behind the cold
front as it pushes into south-central Georgia. The combination of
drier air on the backside of Isaias and the airmass behind the front
will limit rain chances to slight PoPs across most of the area (and
low-end chance PoPs in far north and east-central Georgia) on
Tuesday afternoon.

Mostly cloudy to overcast skies and increased convective coverage
will keep temperatures below average over much of north and east
Georgia, where highs will be in the mid to upper 80s this afternoon.
West-central Georgia, which is furthest from the storm, will still
see temperatures in the low to mid 90s this afternoon. In spite of
lower rain chances on Tuesday, cooler air behind the cold front will
keep temperatures near average across the north and central Georgia,
with lows in the 60s and low 70s and highs ranging from the mid 80s
in far north Georgia to the low 90s in central Georgia.

King

LONG TERM /Tuesday Night through Sunday/...

Persistent long-wave trough over the eastern half of the CONUS will
bring additional rounds of showers/storms to the area, mainly during
the afternoon and evening hours each day. By the end of the week,
upr ridge over Texas begins to build east as Atlantic ridge finally
weakens/shifts east bringing some drier (mid lvl) air to the region
and potentially reducing the threat for diurnally-driven convection.

Temps will be near normal for early August through much of the
period with perhaps a few degrees of warming by the end of the
week/early weekend.

DJN.83

&&

.AVIATION...
18Z Update...
Scattered to numerous showers and thunderstorms this afternoon,
diminishing this evening. Mainly VFR ceilings/conditions outside
of thunderstorms. Potential for MVFR fog developing tonight with
Sct IFR/MVFR clouds. Surface winds mainly light and variable
outside of storms.

//ATL Confidence...18Z Update...
Low confidence for wind direction.
Medium confidence for all other elements.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          87  68  90  69 /  70  40  10  10
Atlanta         86  70  88  71 /  70  40  20  10
Blairsville     78  62  81  61 / 100  50  30  10
Cartersville    86  68  89  67 /  70  40  20  10
Columbus        92  72  93  72 /  50  20  10   5
Gainesville     83  67  88  67 /  80  40  20  10
Macon           92  70  92  71 /  60  30  20  10
Rome            87  68  89  67 /  60  30  20  10
Peachtree City  88  68  89  70 /  70  40  20  10
Vidalia         90  72  94  74 /  60  20  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AVIATION...BDL
Hazardous weather outlook, Aug 3, 11:49 AM EDT, 2 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1149 AM EDT Mon Aug 3 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1149 AM EDT Mon Aug 3 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Thunderstorms will be more numerous today across the area with the
threat for a few strong to severe storms this afternoon. Damaging
winds will be the main threat along with severe hail and periods
of heavy rain, possibly leading to localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

The chance for showers and thunderstorms will exist each day,
mainly during the afternoon and evening hours. No widespread
severe weather is expected however, a few strong to low-end severe
storms will be possible with the main threat being damaging winds.
Locally heavy rain can also be expected in any of the stronger
storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Aug 3, 12:50 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1250 PM EDT Mon Aug 3 2020

GAZ031-041>043-031715-
Douglas GA-Haralson GA-Carroll GA-Paulding GA-
1250 PM EDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGLAS...SOUTHEASTERN
HARALSON...NORTHERN CARROLL AND SOUTHWESTERN PAULDING COUNTIES UNTIL
115 PM EDT...

At 1250 PM EDT...a strong thunderstorm was over Waco, or near
Buchanan...moving northeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Buchanan, Villa Rica, Bremen, Temple, Tallapoosa, Mount Zion, Waco,
Abilene, Draketown, Lake Val-Do-Mar, Bowdon Junction and John Tanner
State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3391 8507 3391 8505 3392 8505 3394 8502
      3371 8485 3359 8520 3374 8531
TIME...MOT...LOC 1650Z 238DEG 11KT 3371 8518

WIND...40MPH
Special weather statement, Aug 3, 1:01 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
101 PM EDT Mon Aug 3 2020

GAZ012-019-031730-
Gordon GA-Floyd GA-
101 PM EDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GORDON AND NORTHEASTERN
FLOYD COUNTIES UNTIL 130 PM EDT...

At 101 PM EDT...a strong thunderstorm was near Armuchee, or 9 miles
north of Rome...moving northeast at 15 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Rome, Calhoun, Plainville, Shannon, Pinson, Oostanaula, Sugar Valley,
Armuchee, Everett Springs and Lake Marvin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3441 8522 3443 8521 3444 8518 3449 8516
      3462 8503 3462 8500 3443 8487 3440 8494
      3440 8495 3438 8496 3440 8497 3438 8498
      3439 8500 3436 8501 3428 8516 3441 8525
TIME...MOT...LOC 1701Z 242DEG 11KT 3439 8512

HAIL...0.75IN
WIND...50MPH
Special weather statement, Aug 3, 1:29 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
129 PM EDT Mon Aug 3 2020

GAZ031>033-041>044-031800-
North Fulton GA-Douglas GA-Cobb GA-Haralson GA-Carroll GA-
Paulding GA-South Fulton GA-
129 PM EDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...DOUGLAS...WESTERN
COBB...EASTERN HARALSON...NORTHEASTERN CARROLL...PAULDING AND
NORTHERN SOUTH FULTON COUNTIES UNTIL 200 PM EDT...

At 129 PM EDT...a strong thunderstorm was over Lake Val-Do-Mar, or 9
miles west of Douglasville...moving east at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Atlanta, Douglasville, Dallas, Smyrna, Villa Rica, Powder Springs,
Austell, Temple, Hiram, Lithia Springs, Lost Mountain Park,
Brownsville, Bill Arp, Fairplay, Cross Roads, Draketown, Winston,
Lake Val-Do-Mar, Cascade Heights and Due West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3358 8494 3380 8513 3407 8472 3372 8445
TIME...MOT...LOC 1729Z 254DEG 21KT 3376 8491

WIND...40MPH
Special weather statement, Aug 3, 1:32 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
132 PM EDT Mon Aug 3 2020

GAZ006-008-009-015-016-031800-
Union GA-Towns GA-White GA-Lumpkin GA-Fannin GA-
132 PM EDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR UNION...TOWNS...NORTHWESTERN
WHITE...NORTHERN LUMPKIN AND SOUTHEASTERN FANNIN COUNTIES UNTIL 200
PM EDT...

At 132 PM EDT...a strong thunderstorm was over Gaddistown, or 12
miles southwest of Blairsville...moving northeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Hiawassee, Blairsville, Young Harris, Suches, Margret, Camp Merrill,
Whitley Gap Shelter, Blue Mountain Shelter, Brasstown Bald, Titus,
Mountain Scene, Woods Hole Shelter, Low Gap Shelter, Owltown, Vogel
State Park, Track Rock, Hawk Mountain Shelter, Macedonia, Plum
Orchard Gap Shelter and Blood Mountain Shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3497 8355 3495 8355 3494 8360 3492 8359
      3491 8363 3490 8363 3488 8366 3483 8366
      3482 8365 3480 8368 3479 8368 3479 8366
      3459 8408 3471 8425 3472 8424 3499 8380
      3499 8359
TIME...MOT...LOC 1732Z 229DEG 11KT 3472 8406

WIND...40MPH
Special weather statement, Aug 3, 1:49 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
149 PM EDT Mon Aug 3 2020

GAZ045-031815-
DeKalb GA-
149 PM EDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB COUNTY UNTIL 215 PM EDT...

At 149 PM EDT...a strong thunderstorm was over Candler-Mcafee, or
near Decatur...moving northeast at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Atlanta, Decatur, Clarkston, Stone Mountain, Avondale Estates,
Lithonia, Pine Lake, Tucker, Belvedere Park, North Decatur, North
Druid Hills, Candler-Mcafee, Druid Hills, Belmont, Redan, Scottdale,
Kirkwood, Panthersville, East Lake and Gresham Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3390 8424 3373 8405 3365 8430 3365 8432
      3371 8435 3380 8435
TIME...MOT...LOC 1749Z 236DEG 9KT 3374 8425

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 3, 1:52 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
152 PM EDT Mon Aug 3 2020

GAZ044-053-054-031830-
Fayette GA-Coweta GA-South Fulton GA-
152 PM EDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE...
NORTHEASTERN COWETA AND SOUTHEASTERN SOUTH FULTON COUNTIES UNTIL 230
PM EDT...

At 152 PM EDT...a strong thunderstorm was over Tyrone, or 10 miles
northwest of Fayetteville...moving north at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Peachtree City, Union City, College Park, Fairburn, Tyrone, Palmetto,
Cannongate, Sandy Creek and Madras.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3368 8461 3361 8446 3357 8446 3340 8462
      3346 8481
TIME...MOT...LOC 1752Z 201DEG 12KT 3351 8462

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 9:34 PM EDTSpecial Weather StatementFFCWhite26 min
Aug 3, 6:09 AM EDTSpecial Weather StatementFFCFannin36 min
Aug 3, 6:58 AM EDTSpecial Weather StatementFFCFloyd32 min
Aug 3, 7:04 AM EDTSpecial Weather StatementFFCCherokee26 min
Aug 3, 7:11 AM EDTSpecial Weather StatementFFCPaulding49 min
Aug 3, 7:27 AM EDTSpecial Weather StatementFFCMurray48 min
Aug 3, 7:33 AM EDTSpecial Weather StatementFFCBartow42 min
Aug 3, 7:58 AM EDTSpecial Weather StatementFFCBartow32 min
Aug 3, 8:26 AM EDTSpecial Weather StatementFFCPickens34 min
Aug 3, 11:34 AM EDTSpecial Weather StatementFFCChattooga26 min
Aug 3, 11:56 AM EDTSpecial Weather StatementFFCChattooga34 min
Aug 3, 11:58 AM EDTSpecial Weather StatementFFCChattooga17 min
Aug 3, 12:15 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Walker45 min
Aug 3, 12:20 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon40 min
Aug 3, 12:31 PM EDTSpecial Weather StatementFFCWalton29 min
Aug 3, 12:50 PM EDTSpecial Weather StatementFFCHaralson25 min
Aug 3, 1:01 PM EDTSpecial Weather StatementFFCGordon29 min
Aug 3, 1:20 PM EDTSevere Thunderstorm WarningFFCBartow, Gordon40 min
Aug 3, 1:29 PM EDTSpecial Weather StatementFFCDouglas, Paulding31 min
Aug 3, 1:32 PM EDTSpecial Weather StatementFFCTowns, Union28 min
Aug 3, 1:49 PM EDTSpecial Weather StatementFFCDeKalb26 min
Aug 3, 1:52 PM EDTSpecial Weather StatementFFCFayette38 min
Aug 3, 2:01 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Fulton44 min
Aug 3, 2:10 PM EDTSevere Thunderstorm WarningFFCForsyth, Gwinnett, Hall50 min
Aug 3, 2:37 PM EDTSpecial Weather StatementFFCDeKalb, Fulton23 min
Aug 3, 2:41 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Hall34 min
Aug 3, 2:48 PM EDTSevere Thunderstorm WarningFFCGwinnett, Rockdale, Walton42 min
Aug 3, 2:59 PM EDTSpecial Weather StatementFFCHenry31 min
Aug 3, 3:01 PM EDTSpecial Weather StatementFFCForsyth44 min
Aug 3, 3:11 PM EDTSpecial Weather StatementFFCLumpkin34 min
Aug 3, 3:15 PM EDTSpecial Weather StatementFFCNewton30 min
Aug 3, 3:35 PM EDTSpecial Weather StatementFFCWalton25 min
Aug 3, 3:39 PM EDTSpecial Weather StatementFFCLamar36 min
Aug 3, 3:39 PM EDTSevere Thunderstorm WarningFFCMorgan, Oconee, Walton36 min
Aug 3, 3:57 PM EDTFlash Flood WarningFFCDeKalb3 hr
Aug 3, 4:08 PM EDTSpecial Weather StatementFFCMuscogee37 min
Aug 3, 4:15 PM EDTSpecial Weather StatementFFCClarke, Oconee45 min
Aug 3, 4:22 PM EDTFlash Flood WarningFFCDeKalb, Fulton3 hr
Aug 3, 4:31 PM EDTFlash Flood WarningFFCMuscogee3 hr
Aug 3, 4:36 PM EDTFlash Flood WarningFFCDeKalb, Fulton, Gwinnett3 hr
Aug 3, 4:41 PM EDTSpecial Weather StatementFFCJones34 min
Aug 3, 4:57 PM EDTSpecial Weather StatementFFCClarke, Madison, Oglethorpe, Wilkes33 min
Aug 3, 5:02 PM EDTSpecial Weather StatementFFCBaldwin, Hancock, Wilkinson28 min
Aug 3, 5:34 PM EDTSpecial Weather StatementFFCWilkes26 min
Aug 3, 5:35 PM EDTSpecial Weather StatementFFCGlascock25 min
Aug 3, 5:38 PM EDTSpecial Weather StatementFFCClarke, Oconee52 min
Aug 3, 5:48 PM EDTSpecial Weather StatementFFCWarren57 min
Aug 3, 6:49 PM EDTSpecial Weather StatementFFCHeard56 min
Aug 3, 7:21 PM EDTSpecial Weather StatementFFCEmanuel24 min
Aug 3, 7:52 PM EDTSpecial Weather StatementFFCHeard38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.